Alert archive / Nevada / Red Flag Warnings in 2014
Red Flag Warning 16, NWS Reno, NV
NWS Reno, NV issued this red flag warning at Aug 29, 2014, 9:44 AM PDT. It took effect at Aug 30, 2014, 11:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2014, 9:44 AM PDT (16:44 UTC)
- In effect from
- Aug 30, 2014, 11:00 AM PDT
- Expired
- Aug 30, 2014, 9:04 PM PDT
- In force
- 10 hr
- Issued by
- NWS Reno, NV
The text
As transmitted, in the capitals the NWS used until 2016.
005 WWUS85 KREV 291644 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 944 AM PDT FRI AUG 29 2014 NVZ450-453-459-300445- /O.NEW.KREV.FW.W.0016.140830T1800Z-140831T0500Z/ WESTERN NEVADA SIERRA FRONT-WEST CENTRAL NEVADA BASIN AND RANGE- MINERAL AND SOUTHERN LYON COUNTIES- 944 AM PDT FRI AUG 29 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM PDT SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE WESTERN NEVADA SIERRA FRONT AND WEST CENTRAL NEVADA BASIN AND RANGE INCLUDING SOUTHERN LYON AND MINERAL COUNTIES... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITY...WHICH IS IN EFFECT FROM 11 AM TO 10 PM PDT SATURDAY. * AFFECTED AREA...FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT... FIRE ZONE 453 WEST CENTRAL NEVADA BASIN AND RANGE AND FIRE ZONE 459 MINERAL AND SOUTHERN LYON COUNTIES. * WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY...8 TO 15%. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS CAN CAUSE FIRES TO GROW RAPIDLY IN SIZE AND INTENSITY BEFORE FIRST RESPONDERS CAN CONTAIN THEM. AVOID DOING OUTDOOR ACTIVITIES THAT CAN CREATE A SPARK NEAR DRY VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING... OR CAMPFIRES. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES AND PREPAREDNESS TIPS. && $$ HTTP://WEATHER.GOV/RENO
4 follow-up statements
318 WWUS85 KREV 292222 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 322 PM PDT FRI AUG 29 2014 NVZ450-453-459-301400- /O.CON.KREV.FW.W.0016.140830T1800Z-140831T0500Z/ WESTERN NEVADA SIERRA FRONT-WEST CENTRAL NEVADA BASIN AND RANGE- MINERAL AND SOUTHERN LYON COUNTIES- 322 PM PDT FRI AUG 29 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM PDT SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE WESTERN NEVADA SIERRA FRONT AND WEST CENTRAL NEVADA BASIN AND RANGE INCLUDING SOUTHERN LYON AND MINERAL COUNTIES... * AFFECTED AREA...FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT... FIRE ZONE 453 WEST CENTRAL NEVADA BASIN AND RANGE AND FIRE ZONE 459 MINERAL AND SOUTHERN LYON COUNTIES. * WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY...8 TO 15%. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS CAN CAUSE FIRES TO GROW RAPIDLY IN SIZE AND INTENSITY BEFORE FIRST RESPONDERS CAN CONTAIN THEM. AVOID DOING OUTDOOR ACTIVITIES THAT CAN CREATE A SPARK NEAR DRY VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING... OR CAMPFIRES. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES AND PREPAREDNESS TIPS. && $$ HTTP://WEATHER.GOV/RENO
117 WWUS85 KREV 301348 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 648 AM PDT SAT AUG 30 2014 NVZ450-453-459-302300- /O.CON.KREV.FW.W.0016.140830T1800Z-140831T0500Z/ WESTERN NEVADA SIERRA FRONT-WEST CENTRAL NEVADA BASIN AND RANGE- MINERAL AND SOUTHERN LYON COUNTIES- 648 AM PDT SAT AUG 30 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF WESTERN NEVADA... * AFFECTED AREA...FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT... FIRE ZONE 453 WEST CENTRAL NEVADA BASIN AND RANGE AND FIRE ZONE 459 MINERAL AND SOUTHERN LYON COUNTIES. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY...8 TO 15%. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS CAN CAUSE FIRES TO GROW RAPIDLY IN SIZE AND INTENSITY BEFORE FIRST RESPONDERS CAN CONTAIN THEM. AVOID DOING OUTDOOR ACTIVITIES THAT CAN CREATE A SPARK NEAR DRY VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING... OR CAMPFIRES. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES AND PREPAREDNESS TIPS. && $$ HOON HTTP://WEATHER.GOV/RENO
459 WWUS85 KREV 302115 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 215 PM PDT SAT AUG 30 2014 NVZ450-453-459-310500- /O.CON.KREV.FW.W.0016.000000T0000Z-140831T0500Z/ WESTERN NEVADA SIERRA FRONT-WEST CENTRAL NEVADA BASIN AND RANGE- MINERAL AND SOUTHERN LYON COUNTIES- 215 PM PDT SAT AUG 30 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF WESTERN NEVADA... * AFFECTED AREA...FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT... FIRE ZONE 453 WEST CENTRAL NEVADA BASIN AND RANGE AND FIRE ZONE 459 MINERAL AND SOUTHERN LYON COUNTIES. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY...8 TO 15%. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS CAN CAUSE FIRES TO GROW RAPIDLY IN SIZE AND INTENSITY BEFORE FIRST RESPONDERS CAN CONTAIN THEM. AVOID DOING OUTDOOR ACTIVITIES THAT CAN CREATE A SPARK NEAR DRY VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING... OR CAMPFIRES. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES AND PREPAREDNESS TIPS. && $$ HTTP://WEATHER.GOV/RENO
375 WWUS85 KREV 310404 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 904 PM PDT SAT AUG 30 2014 NVZ450-453-459-310515- /O.CAN.KREV.FW.W.0016.000000T0000Z-140831T0500Z/ WESTERN NEVADA SIERRA FRONT-WEST CENTRAL NEVADA BASIN AND RANGE- MINERAL AND SOUTHERN LYON COUNTIES- 904 PM PDT SAT AUG 30 2014 ...RED FLAG WARNINGS CANCELLED FOR ALL OF WESTERN NEVADA... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE RED FLAG WARNINGS. WINDS CONTINUE TO GUST UP TO AROUND 30 MPH FOR WIND PRONE AREAS OF WESTERN NEVADA. HOWEVER...HUMIDITIES HAVE RISEN TO NEAR OR ABOVE 20 PERCENT FOR MOST AREAS SO THE RED FLAG WARNINGS HAVE BEEN CANCELLED. WINDS SHOULD GRADUALLY DIMINISH THIS EVENING IN ALL LOCATIONS. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Aug 29, 2:31 AM PDT, 7 hours 13 minutes earlier.
Area forecast discussion, Aug 29, 2:31 AM PDT, 7 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 231 AM PDT FRI AUG 29 2014 .SYNOPSIS... LOW PRESSURE WILL MOVE INTO THE PACIFIC NORTHWEST THIS WEEKEND WITH DRY AND BREEZY CONDITIONS FRIDAY AND SATURDAY. NEAR AVERAGE TEMPERATURES ARE EXPECTED FOR THE HOLIDAY WEEKEND. && .SHORT TERM... TROPICAL STORM MARIE CONTINUES TO WEAKEN AS IT MOVES NORTH INTO COOLER PACIFIC WATERS. MID AND HIGH LEVEL MOISTURE AND CLOUDS FROM THE REMNANTS OF MARIE WILL STREAM ACROSS CALIFORNIA AND SPREAD INTO WESTERN NV TODAY. MODEL SOUNDINGS INDICATE WARM ADVECTION AROUND 500 MB WITH THIS MOISTURE BUT WITH STABLE MID-LEVEL LAPSE RATES AND DRY LOW-LEVELS. AS SUCH, PRECIPITATION IS NOT EXPECTED, BUT VIRGA IS LIKELY AND SPRINKLES CAN'T BE RULED OUT. MOST OF THIS REMNANT MOISTURE FROM MARIE SHOULD EXIT TO THE SOUTH AND EAST BY SATURDAY MORNING, WITH CLEARING SKIES EXPECTED SATURDAY AFTERNOON. REGARDING THE WIND FORECAST, THIS AFTERNOON/EVENING A SHORT WAVE FROM THE WEST WILL INCREASE WIND GUSTS INTO THE 25-30 MPH RANGE FROM I-80 NORTHWARD, WITH SLIGHTLY HIGHER GUSTS IN WIND PRONE AREAS. CHOPPY CONDITIONS ON AREA LAKES WILL DEVELOP BUT SHOULD REMAIN JUST BELOW LAKE WIND ADVISORY CRITERIA TODAY. WIND GUSTS ACROSS NEVADA DESERTS WILL ALSO RAISE POCKETS OF BLOWING DUST, POSSIBLY LOWERING VISIBILITY BELOW 3 MILES AT TIMES. THERE ARE A COUPLE OF FACTORS THAT COULD LEAD TO SLIGHTLY STRONGER WIND GUSTS SATURDAY AFTERNOON AND EVENING. A WEAK COLD FRONT MOVES SOUTH OUT OF OREGON AND A NORTHWEST-TO-SOUTHEAST ORIENTED JET OF STRONGER WINDS ALOFT NOSES INTO NORTHERN NEVADA. DUE TO THESE FACTORS THE GUSTY WINDS SHOULD DEVELOP EARLIER IN THE AFTERNOON COMPARED TO FRIDAY AND RIDGE GUSTS SHOULD ALSO BE A BIT STRONGER. HOWEVER, A LIMITING FACTOR FOR VALLEY WIND GUSTS SATURDAY IS THAT A MORE STABLE AIR MASS SHOULD LIMITING THE MIXING OF STRONGER WINDS ALOFT TO THE SURFACE. THE UPSHOT OF ALL THIS IS THAT CONFIDENCE IS HIGH FOR AREA LAKES TO BECOME CHOPPY AGAIN SATURDAY AFTERNOON/EVENING, AND THERE IS A SMALL RISK THAT WINDS COULD INCREASE TO LAKE WIND ADVISORY CRITERIA. JCM .LONG TERM...MONDAY THROUGH THURSDAY... ONLY MINOR CHANGES MADE TO THE LONG TERM FORECAST WITH OVERALL PLEASANT LATE SUMMER WEATHER THROUGH MID WEEK. A WEAK RIDGE BUILDS OVER THE SOUTHWESTERN STATES MONDAY WITH TEMPERATURES INCREASING A LITTLE EACH DAY AS WARMER AIR MOVES IN ALOFT. TYPICAL SUMMER WEST WINDS ARE EXPECTED EACH AFTERNOON THROUGH WEDNESDAY. AFTER WEDNESDAY, 00Z GFS/ECMWF/GEM ARE IN BETTER AGREEMENT WITH A POSITIVELY TILTED TROUGH FORMING OVER THE PACIFIC NORTHWEST AND NORTHERN ROCKIES AS A BLOCKING RIDGE TRIES TO FORM OVER THE GULF OF ALASKA. THERE IS STILL QUITE A BIT OF SPREAD IN THE ENSEMBLES AS WELL. FORECAST CONFIDENCE IS INCREASING BUT REMAINS LOW FOR THURSDAY ONWARD, AS MODELS HAVE BEEN INCONSISTENT IN RECENT DAYS IN THE CHANGING SYNOPTIC PATTERN. THIS TROUGH PATTERN COULD MEAN COOLER TEMPERATURES, AN INCREASE OF WINDS LATE IN THE WEEK AND CONTINUED DRY CONDITIONS UNDER SOUTHWEST FLOW. HOON .AVIATION... MINIMAL WEATHER IMPACTS TO AVIATION OVER THE SIERRA AND WESTERN NEVADA THROUGH TODAY. FORECAST CONFIDENCE IN TAFS IS HIGH. WINDS WILL BE THE MAIN ISSUE. WINDS INCREASE TODAY WITH GUSTS 25-30 KTS THIS AFTERNOON/EVENING ESPECIALLY FOR RNO/CXP. SOME POCKETS OF BLDU POSSIBLE NEAR CARSON SINK (LOL/NFL) AND BURNING MAN AIRFIELD. SCT HIGH LEVEL CLOUDS FORECAST TO GRADUALLY MOVE INTO THE REGION TODAY. GUSTY WINDS AGAIN LIKELY SATURDAY AFTERNOON/EVENING AS LOW PRESSURE PASSES BY, PERHAPS SLIGHTLY STRONGER THAN FRIDAY. A FEW AREAS OF BLDU WILL AGAIN BE POSSIBLE, ESPECIALLY AT KLOL/KNFL AND BURNING MAN. LIGHT WINDS FOR SUNDAY/MONDAY AS HIGH PRESSURE RIDGE WORKS BACK INTO THE REGION. CS/HOON && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 10:35 AM PDT | Lake Wind Advisory | REV | Churchill, Douglas, Lyon, Mineral, Pershing, Washoe | 35 hr |
Nearby
Red Flag Warnings in Nevada, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.